MAUDE Adverse Event Report: MICROVENTION, INC. SOFIA FLOW 5F; CATHETER, INTRAVASCULAR, DIAGNOSTIC

MICROVENTION, INC. SOFIA FLOW 5F; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number DA5125ST
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was stated to be available for return to the manufacturer for evaluation but has not yet been returned.The alleged product issue/event as described could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.
 
Event or Problem Description
As reported: dr.Said, "fibers were discovered in the catheter".Removed and replaced catheter.The patient was reported to be "good".
 
Additional Manufacturer Narrative
The following fields have been updated: b5 - additional information on event description.The device was returned to the manufacturer for evaluation.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.
 
Event or Problem Description
Additional information received reported: the physician stated that the foreign material was ¿green colored¿.It was discovered when they were introducing the sofia 5 fr into the rhv.They stopped and utilized another catheter.No other device was used inside the catheter with any resistance.Before a physician utilizes a catheter; it is standard procedure to flush the catheter on the back table.A theory is that maybe this ¿matter¿ was pushed forward ¿ only an opinion.
 
Additional Manufacturer Narrative
The following fields have been updated: b5 - additional information on event description items returned for investigation: -sofia catheter items not returned for investigation: -guide catheter -guide catheter rhv the catheter was returned with a clump of wire in the hub.The wire was retrieved and appeared to be tangled around a piece of polymer material.The wire was untangled and the polymer was observed to be visually consistent with ptfe, and the wire was threaded inside it.No part of the catheter was observed to have a dislodged or absent wire.Furthermore, no particulate or fibers were found on or in the lumen of the catheter, nor were any particulates or fibers observed in the pouch the device was returned in.The investigation of the returned sofia catheter found an unknown wire inside the hub.The wire was observed to have a stretched coil form and was threaded inside a tube of material visually consistent with ptfe.The investigation could not identify the origin of the wire and ptfe, but was determined to not be from the returned catheter as no section of the catheter lumen had a dislodged or missing coil.Furthermore, the additional information received regarding the reported event indicated that the catheter was flushed first and no material was observed at that time.No green colored particulate or fibers were found on or in the lumen of the catheter, nor were any particulates or fibers observed in the pouch the device was returned in.Therefore, this complaint is considered non-verifiable.The guide catheter and rhv used in the procedure were not returned for evaluation, so the investigation could not determine if they had caused or contributed to the reported complaint.
 
Event or Problem Description
Additional information received reported: 1."they were inserting the sofia into the rhv." when the fibers were discovered.2.They were able to flush the sofia catheter without issues prior to finding the "foreign material"."they flushed catheter on back table first, no material was found.".

Brand Name
SOFIA FLOW 5F
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key21682146
Report Number2032493-2025-00249
Device Sequence Number8488463
Product Code DQO
UDI-Device Identifier00810170019234
UDI-Public(01)00810170019234(11)240903(17)270831(10)0000692196
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K142014
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDA5125ST
Device Lot Number0000692196
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2025
Supplement Date Received by Manufacturer03/24/2025
05/29/2025
Initial Report FDA Received Date03/24/2025
Supplement Report FDA Received Date04/18/2025
06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown